MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number NI75TCFH
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation was completed on 28-jul-2022.A picture showing the tip of the catheter was received for analysis.An analysis was performed.The photo does not provide sufficient information related to the reported event and therefore, no result can be obtained from it.A manufacturing record evaluation was performed for the finished device 30691591m number, and no internal actions related to the reported complaint condition were identified.The customer complaint cannot be confirmed.The product analysis was performed as appropriate in order to find the root cause of the complaint.The device was returned to biosense webster (bwi) for evaluation.A visual inspection and functional test of the returned device were performed following bwi procedures.Visual analysis revealed no anomalies on the device, no sharp rings or damage rings were observed.A dimensional test was performed, and outer diameters of the device were found within specifications.The issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a navi-star¿ thermo-cool¿ electrophysiology catheter and an electrode was damaged without foreign material with sharp/rough edges.During the procedure, the catheter could not advance in the sheath due to the impediment.Another vizigo sheath was used to complete the procedure.There was no report on adverse event on patient.The event was assessed as a not mdr reportable for a ¿resistance with sheath¿ issue.Interference or friction between devices is a known occurrence.If resistance is encountered, the system may be withdrawn as a unit.This is a common practice during procedures.Since the vast majority of ep procedures utilize multiple device exchanges, an increased potential for patient injury was remote.Additional information was received on 05-jul-2022.The middle of the second and third electrode of the catheter was uneven and scratched, making the third and fourth electrodes stuck and being unable to advance in the sheath.It was clarified that no vizigo sheath was used during the procedure.Another catheter was used to complete the surgery, not sheath.They were inserting the catheter into the sheath.The physical damage was a scratch.Additional information was received on 14-jul-2022.The catheter was scratched.The damage did not result in wires being exposed and it was unknown if the damage resulted in any lifted or sharp rings.The third and four electrodes could not enter the sheath, it was stuck.It was not known if the catheter was pre-shaped and the sheath brand, model and french size was unknown.The electrode issue provided on 05-jul-2022 was assessed as mdr reportable for an ¿electrode damaged without foreign material with sharp/rough edges".The awareness date for this reportable issue is 05-jul-2022.

Brand Name
NAVI-STAR¿ THERMO-COOL¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15127368
Report Number2029046-2022-01744
Device Sequence Number15104032
Product Code OAD
UDI-Device Identifier10846835000566
UDI-Public10846835000566
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2024
Device Model NumberNI75TCFH
Device Catalogue NumberNI75TCFH
Device Lot Number30691591M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2022
Initial Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND CATHETER; UNKNOWN BRAND SHEATH
Patient SexUnknown